Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 116, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 12, 2016, 10:30 AM CDT for Jones County, Mississippi. It took effect at Apr 13, 2016, 7:00 AM CDT. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2016, 10:30 AM CDT (15:30 UTC)
- In effect from
- Apr 13, 2016, 7:00 AM CDT
- Expired
- Apr 14, 2016, 10:00 AM CDT
- In force
- 27 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallahala Creek at Laurel (LURM6). The gauge peaked at 12.69 ft at Apr 14, 2016, 10:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16.5 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02473500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
868
WGUS44 KJAN 121530
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1030 AM CDT TUE APR 12 2016
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC067-132130-
/O.NEW.KJAN.FL.W.0116.160413T1200Z-160414T1500Z/
/LURM6.1.ER.160413T1200Z.160413T1800Z.160414T0000Z.NO/
1030 AM CDT TUE APR 12 2016
The National Weather Service in Jackson has issued a
* Flood Warning for
The Tallahala Creek At Laurel
* from Wednesday morning to Thursday morning.
* At 9:45 AM Tuesday the stage was 9.7 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by tomorrow
morning and will continue to rise to near 14.0 feet by early
tomorrow afternoon.
* Impact...At 13.0 feet...Agricultural and lowland flooding is
becoming more widespread along and near the creek.
* Impact...At 11.0 feet...Water begins to overflow banks.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Tallahala Creek
Laurel 13 9.7 Tue 10 AM 13.0 11.2 9.3 14.0 01 PM 04/13
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$2 follow-up statements
658
WGUS84 KJAN 130121
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
821 PM CDT TUE APR 12 2016
...The Flood Warning continues for the following rivers in Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC067-140721-
/O.EXT.KJAN.FL.W.0116.160413T1200Z-160414T2020Z/
/LURM6.1.ER.160413T1200Z.160413T1800Z.160414T0520Z.NO/
821 PM CDT TUE APR 12 2016
...Flood Warning extended until Thursday afternoon...
The Flood Warning continues for
The Tallahala Creek At Laurel
* from Wednesday morning to Thursday afternoon.
* At 7:45 PM Tuesday the stage was 10.6 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will rise above flood stage by tomorrow
morning and will continue to rise to near 14.0 feet by early
tomorrow afternoon.
* Impact...At 13.0 feet...Agricultural and lowland flooding is
becoming more widespread along and near the creek.
* Impact...At 11.0 feet...Water begins to overflow banks.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Tallahala Creek
Laurel 13 10.6 Tue 08 PM 13.0 11.8 9.4 14.0 01 PM 04/13
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$182
WGUS84 KJAN 131505
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1005 AM CDT WED APR 13 2016
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Tallahala Creek At Laurel affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC067-131535-
/O.CAN.KJAN.FL.W.0116.000000T0000Z-160414T2020Z/
/LURM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1005 AM CDT WED APR 13 2016
The Flood Warning is cancelled for
The Tallahala Creek At Laurel.
* At 9:45 AM Wednesday the stage was 9.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will crest below flood stage at 12.5 feet
Saturday evening.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Tallahala Creek
Laurel 13 9.9 Wed 10 AM 9.5 9.4 11.8 12.5 07 PM 04/16
&&
LAT...LON 3137 8915 3156 8923 3181 8913 3182 8902
3156 8911 3140 8914
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 12, 4:35 AM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Apr 12, 4:35 AM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 435 AM CDT TUE APR 12 2016 .DISCUSSION... SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...HEADING INTO MIDWEEK, WE WILL QUICKLY TRANSITION FROM ONE WEATHER SYSTEM TO THE NEXT AS THE SUBTROPICAL JET REMAINS ACTIVE ACROSS THE DEEP SOUTH. THIS EARLY MORNING THE COLD FRONT WAS SITUATED NEAR THE NATCHEZ TRACE, WITH SEVERAL SHOWERS AND A FEW THUNDERSTORMS STILL ONGOING ACROSS SOUTHEAST MISSISSIPPI. THIS CONVECTION IS LONG PAST THE ZENITH OF ITS INTENSITY, AND GIVEN THE TIME OF DAY AND RATHER PEDESTRIAN MID LEVEL LAPSE RATES, THE THREAT FOR SEVERE THREAT HAS SIGNIFICANTLY DIMINISHED. LATEST WV IMAGERY SHOWED THE MAIN SHORTWAVE MOVING ACROSS AR THIS MORNING. AS IT CONTINUES EASTWARD THROUGH THE EARLY PART OF THE DAY, THE FRONT WILL CONTINUE SOUTH/EASTWARD CLEARING THE CWA BEFORE NOON. MODEL CROSS SECTIONS AND LATEST MOS INDICATE LOW CLOUDS WILL PERSIST THROUGH MUCH OF THE MORNING, IF NOT INTO THE AFTERNOON IN SOME AREAS. BY LATE THIS AFTERNOON INTO THE EVENING, HIGH CLOUDS WILL ALREADY BEGIN FILLING BACK IN ACROSS THE REGION AHEAD OF THE NEXT STORM SYSTEM - A LOW THAT WILL BEGIN TO TAKE SHAPE OVER TX TONIGHT AND TRACK ALONG THE COAST TOMORROW INTO THURSDAY. THOUGH A FEW SHOWERS COULD SNEAK INTO THE SW PART OF THE AREA LATE TONIGHT, I BELIEVE THE BEST CHANCE FOR RAIN WILL COME OVER CENTRAL LA/SOUTH MS LATE MORNING INTO THE AFTERNOON...WITH ONLY ISOLATED TO SCATTERED SHOWERS OVER THE NORTHERN HALF OF THE AREA. CURRENTLY THE FRONT IS EXPECTED TO REMAIN SOUTH OF THE CWA THROUGH TOMORROW, BUT GUIDANCE SHOWS SOME ELEVATED INSTABILITY ACROSS THE SOUTH, SO CHANCE THUNDER WAS INCLUDED IN THE FORECAST FOR THOSE AREAS. THE UPPER LOW DRIVING TOMORROW'S SURFACE LOW WILL REMAIN OVER THE MIDSOUTH INTO THURSDAY, BUT A BREAK IN PRECIP IS EXPECTED WED NIGHT AS THE INITIAL LOW PASSES TO THE EAST. /DL/ LONG TERM (THURSDAY THROUGH NEXT MONDAY)...OVERALL...AN ACTIVE SOUTHERN STREAM RESPONSIBLE FOR UNSETTLED WEATHER WILL LOSE STEAM AS WE GO THROUGH THE LONG RANGE FORECAST PERIOD. THE SLOW-MOVING UPPER LEVEL TROUGH WITHIN THE REX BLOCK PATTERN WILL BRING INCREASING CHANCES FOR THUNDERSTORMS TO THE ARKLAMISS FOR THURSDAY INTO FRIDAY...BUT GLOBAL MODEL CONSENSUS IS THAT GREATER MOISTURE TRANSPORT AND INSTABILITY ALONG WITH POTENTIAL SEVERE WEATHER/HEAVY RAIN THREATS WOULD BE CONFINED TO SOUTHERN PORTIONS OF THE ARKLAMISS. FOR NOW WILL CONTINUE TO HOLD OFF ON ANY MENTION OF IMPACTS IN THE HWO/GRAPHICS. GOING INTO THE WEEKEND AND EARLY NEXT WEEK...THE REX BLOCK IS STILL FORECAST TO EVOLVE INTO AN OMEGA BLOCK WITH THE UPPER LEVEL RIDGE GENERALLY FIXED ALONG THE MS RIVER VALLEY. THIS POSITION WOULD ENSURE MOSTLY DRY AND CONTINUED MILD CONDITIONS FOR THE ARKLAMISS. /EC/ && .AVIATION...IFR CEILINGS PREVAIL ACROSS THE AREA THIS MORNING DUE TO LOW STRATUS. SHRA/TSRA ARE CONTINUING TO DIMINISH FROM NW TO SE, THOUGH SOME SCT SHRA MAY PERSIST ACROSS THE SE THROUGH THE FIRST HALF OF THE MORNING. CIGS ARE EXPECTED TO LIFT DURING THE LATE MORNING/EARLY AFTERNOON TIME FRAME AT MOST SITES...IMPROVING TO VFR BEFORE SUNSET. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 56 71 57 / 20 11 55 60 MERIDIAN 72 55 72 58 / 22 9 59 74 VICKSBURG 68 56 69 57 / 17 15 48 38 HATTIESBURG 77 59 72 61 / 48 14 76 62 NATCHEZ 71 57 69 57 / 22 18 64 51 GREENVILLE 66 52 67 55 / 12 11 33 36 GREENWOOD 68 52 68 55 / 12 8 39 49 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/EC
Hazardous weather outlook, Apr 12, 4:36 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 436 AM CDT TUE APR 12 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 130945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 436 AM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. DL && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 12, 5:00 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
500 AM CDT TUE APR 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 3 SSW BELZONI 33.14N 90.52W
04/11/2016 HUMPHREYS MS BROADCAST MEDIA
A FIRE TOWER WAS BLOWN OVER ALONG US HWY 49
0352 PM TSTM WND DMG BELZONI 33.18N 90.49W
04/11/2016 HUMPHREYS MS BROADCAST MEDIA
A BARN WAS DESTROYED
&&
DLLocal storm report, Apr 12, 5:13 AM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 AM CDT TUE APR 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG CARTHAGE 32.74N 89.53W
04/11/2016 LEAKE MS BROADCAST MEDIA
A TREE FELL THROUGH A HOUSE
&&
DLLocal storm report, Apr 12, 5:18 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CDT TUE APR 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 5 SSW MCCOOL 33.13N 89.37W
04/11/2016 ATTALA MS UTILITY COMPANY
A TREE FELL AND DAMAGED UTILITY EQUIPMENT OFF MCDANIEL RD
&&
DLLocal storm report, Apr 12, 5:27 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
527 AM CDT TUE APR 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG BENTONIA 32.65N 90.37W
04/11/2016 YAZOO MS BROADCAST MEDIA
WINDOWS WERE BLOWN OUT OF A MOBILE HOME AND A SHED WAS
DAMAGED
0440 PM TSTM WND DMG 1 SSW GOODMAN 32.96N 89.92W
04/11/2016 HOLMES MS UTILITY COMPANY
A UTILITY POLE WAS BROKEN ALONG US 51
&&
DLSpecial weather statement, Apr 12, 5:50 AM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
550 AM CDT TUE APR 12 2016
MSZ073-121115-
LAMAR MS-
550 AM CDT TUE APR 12 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAMAR COUNTY UNTIL 615
AM CDT...
AT 550 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BAXTERVILLE...OR 15 MILES SOUTHWEST OF WEST HATTIESBURG...MOVING
EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HATTIESBURG AND PURVIS AROUND 605 AM CDT.
OAK GROVE AROUND 610 AM CDT.
WEST HATTIESBURG AROUND 615 AM CDT.
LAT...LON 3115 8966 3125 8965 3135 8942 3135 8935
3114 8935 3106 8961
TIME...MOT...LOC 1050Z 247DEG 32KT 3118 8957
EECLocal storm report, Apr 12, 9:46 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
946 AM CDT TUE APR 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 WNW BRANDON 32.29N 90.03W
04/11/2016 RANKIN MS PUBLIC
AT LEAST 6 LARGE TREES DOWN WITH A FEW SNAPPED. SOME
FENCE DAMAGE AS WELL.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:52 PM CDT | Flash Flood Warning | JAN | Issaquena | 3 hr |
| Apr 11, 7:55 PM CDT | Flash Flood Warning | JAN | Covington, Jasper, Jones, Smith | 9 hr |
| Apr 11, 8:39 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Apr 11, 8:53 PM CDT | Special Weather Statement | JAN | Rankin | 37 min |
| Apr 11, 9:09 PM CDT | River Flood Warning | JAN | Noxubee | 57 hr |
| Apr 11, 9:13 PM CDT | River Flood Warning | JAN | Madison, Yazoo | 12 days |
| Apr 11, 9:13 PM CDT | River Flood Warning | JAN | Hinds, Warren | 14 days |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Leake | 6 days |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Leake | 8 days |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Leake | 4 days |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Attala | 24 hr |
| Apr 11, 9:17 PM CDT | River Flood Warning | JAN | Leake | 6 days |
| Apr 11, 9:19 PM CDT | River Flood Warning | JAN | Hinds, Rankin | 71 hr |
| Apr 11, 9:19 PM CDT | River Flood Warning | JAN | Copiah, Simpson | 9 days |
| Apr 11, 9:40 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 3 hr |
| Apr 11, 10:47 PM CDT | Areal Flood Warning | JAN | Issaquena | 12 hr |
| Apr 11, 11:11 PM CDT | River Flood Warning | JAN | Clarke | 59 hr |
| Apr 11, 11:48 PM CDT | Areal Flood Warning | JAN | Hinds, Madison, Rankin | 6 hr |
| Apr 12, 12:47 AM CDT | Areal Flood Warning | JAN | Issaquena, Warren | 3 hr |
| Apr 12, 5:02 AM CDT | Areal Flood Warning | JAN | Covington, Jasper, Jones, Smith | 3 hr |
| Apr 12, 5:50 AM CDT | Special Weather Statement | JAN | Lamar | 25 min |
| Apr 12, 10:23 AM CDT | River Flood Warning | JAN | Lawrence | 9 days |
| Apr 12, 10:23 AM CDT | River Flood Warning | JAN | Marion | 9 days |
| Apr 12, 10:23 AM CDT | River Flood Warning | JAN | Simpson | 50 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.